Alert archive / Arizona / Blowing Dust Advisories in 2012

Blowing Dust Advisory 49, NWS Phoenix, AZ

September 6, 2012

NWS Phoenix, AZ issued this blowing dust advisory at Sep 6, 2012, 7:04 PM MST. It was in force for 116 min.

The area

The counties it named.

The facts

Issued
Sep 6, 2012, 7:04 PM MST (02:04 UTC)
Expired
Sep 6, 2012, 9:00 PM MST
In force
116 min
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WWUS75 KPSR 070204
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
704 PM MST THU SEP 6 2012

AZZ023-070315-
/O.EXP.KPSR.DS.W.0016.000000T0000Z-120907T0200Z/
GREATER PHOENIX AREA-
INCLUDING THE CITIES OF...MESA...PHOENIX
704 PM MST THU SEP 6 2012

...DUST STORM WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE DUST STORM WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

$$

AZZ025-CAZ031-033-070400-
/O.NEW.KPSR.DU.Y.0049.120907T0204Z-120907T0400Z/
YUMA/MARTINEZ LAKE AND VICINITY-LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...BLYTHE...
BRAWLEY...CALEXICO...EL CENTRO
704 PM MST THU SEP 6 2012 /704 PM PDT THU SEP 6 2012/

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS
EVENING. 

* AFFECTED AREA...SOUTHWEST YUMA COUNTY FROM FORTUNA HILLS THROUGH
  YUMA AND INTO FAR SOUTHEASTERN IMPERIAL COUNTY INCLUDING GLAMIS.

* TIMING...UNTIL 9 PM

* WINDS...WINDS AROUND 25 TO 35 MPH

* VISIBILITY...AS LOW AS HALF A MILE.

* IMPACTS...LOCALIZED BLOWING DUST CAN BE HAZARDOUS FOR DRIVING AND
  CONDITIONS MAY CHANGE RAPIDLY OVER VERY SHORT DISTANCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
1 follow-up statement
554 
WWUS75 KPSR 070353
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
853 PM MST THU SEP 6 2012

AZZ025-CAZ031-033-070500-
/O.EXP.KPSR.DU.Y.0049.000000T0000Z-120907T0400Z/
YUMA/MARTINEZ LAKE AND VICINITY-LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...BLYTHE...
BRAWLEY...CALEXICO...EL CENTRO
853 PM MST THU SEP 6 2012 /853 PM PDT THU SEP 6 2012/

...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MST /9 PM PDT/ THIS
EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MST /9 PM PDT/ THIS
EVENING. LOCALIZED AREAS OF BLOWING DUST ARE STILL POSSIBLE OVER THE
NEXT FEW HOURS...HOWEVER THE THREAT FOR WIDESPREAD BLOWING DUST AND
REDUCED VISIBILITIES HAS ENDED. CONTINUE TO USE CAUTION IF TRAVELING
OVERNIGHT AS CONDITIONS MAY CHANGE RAPIDLY OVER SHORT DISTANCES.

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Sep 6, 2:42 PM MST, 4 hours 22 minutes earlier.

Area forecast discussion, Sep 6, 2:42 PM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
242 PM MST THU SEP 6 2012

.UPDATE...UPDATED WATCH WARNING ADVISORY SECTION.

&&

.SYNOPSIS...
A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER
THE REGION THROUGH THE WEEKEND...AND LEAD TO A CHANCE OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY.
THUNDERSTORM COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY...WITH
SOMEWHAT BETTER CHANCES EXPECTED OVER THE WEEKEND AND INTO NEXT
MONDAY. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW
SEASONAL NORMALS EACH DAY GIVEN THE HIGH MOISTURE CONTENT IN THE
ATMOSPHERE.

&&

...AREAS OF HEAVY RAIN AND LOCALIZED FLOODING EXPECTED THIS
AFTERNOON/EVENING...

.DISCUSSION...
PWATS REMAIN EXCEPTIONALLY HIGH...NEARLY 200 PERCENT OF NORMAL IN
SPOTS...AND CONVECTION INITIATED EARLY ACROSS MANY OF THE AZ SKY
ISLANDS. LATEST VISIBLE SATELLITE SHOWS THAT TOWERING CU HAS EVEN
DEVELOPED ACROSS THE MOUNTAINS OF THE LOWER DESERTS...INCLUDING THE
WHITE TANKS AND ESTRELLAS. SPC MESOANALYSIS INDICATES MORE THAN 3000
J/KG OF MLCAPE WITH NEGLIGIBLE CIN SOUTH AND EAST OF PHOENIX. LATEST
AMDAR OBSERVATIONS INDICATE THAT CONDITIONS HAVE BECOME MORE
FAVORABLE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON.

WHILE AN ISOTHERMAL LAYER STILL RESIDES AROUND 750 MB...12Z NAM-NMMB
SUGGESTS SOME COOLING WILL OCCUR WHICH WILL HELP TO ERODE ANY
REMAINING CONVECTIVE INHIBITION. THE FLOW BETWEEN 10K AND 15K FT HAS
ALSO BECOME EASTERLY...WHICH WILL PROMOTE ENHANCED MOISTURE
CONVERGENCE...IN THE LOWER DESERTS INCLUDING THE PHOENIX METRO
AREA...AHEAD OF ANY OUTFLOW BOUNDARIES PROPAGATING NORTHWARD FROM
SOUTHERN AZ. THIS IS BEST ILLUSTRATED IN THE 12Z RUN OF THE UNIV OF
AZ NAM-BASED WRF. POPS HAVE BEEN INCREASED FOR TONIGHT AND ARE
WEIGHTED HEAVILY TOWARDS THE 15Z SREF. GREATEST THREATS REMAIN HEAVY
RAIN AND LOCALIZED FLOODING...THOUGH ISOLATED WET MICROBURSTS CANNOT
BE RULED OUT AS WELL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AZZ024
AND ADDITIONAL ZONES MAY BE ADDED TO THE WATCH LATER THIS AFTERNOON.

&&

.PREVIOUS DISCUSSION...
INITIALLY...EAST-TO-WEST ORIENTED RIDGE AXIS WILL REMAIN ACROSS
SOUTHERN ARIZONA...GIVING A SELY TO SLY STEERING FLOW ACROSS MUCH OF
THE AREA. WIND FIELDS ALOFT WILL BE LIGHT LEADING TO A MOSTLY PULSE
CHARACTER TO THE THUNDERSTORMS. UPPER STREAMLINES WILL TEND TO BE
LAMINAR OR ANTICYCLONICALLY CURVED WITH LITTLE DEFORMATION OR
DIFLUENCE. WITH NO SIGNIFICANT DISTURBANCES MOVING THROUGH THE FLOW
STORMS WILL TEND TO FORM FIRST OVER HIGHER TERRAIN THEN MOVE INTO
THE DESERTS WHERE BOUNDARY INTERACTION WILL PLAY THE GREATEST ROLE
IN CONTINUED STORM DEVELOPMENT AND PROPAGATION. LATEST GUIDANCE DOES
SUGGEST A BIT OF A CHANGE COMING FOR THE WEEKEND...WITH
THUNDERSTORMS CHANCES IMPROVING. UPPER HIGH CENTER IS FORECAST TO
SHIFT TO OUR NORTH/NORTHWEST AND STEERING FLOW BECOMES A BIT
STRONGER AND RATHER DEEP EASTERLY. ALSO...A MODEST INVERTED TROF
MOVES IN FROM THE EAST AND SHIFTS INTO SOUTHWEST ARIZONA/SOUTHEAST
CALIFORNIA BY SUNDAY. AS SUCH POPS HAVE BEEN RAISED 5-10 PERCENT
ACROSS MUCH OF THE AREA WITH CHANCE NUMBERS ACROSS MOST OF THE LOWER
DESERTS BY SUNDAY AFTERNOON AND EVENING...EVEN IN SOUTHEAST
CALIFORNIA. THE INVERTED TROF PERSISTS OVER ARIZONA INTO THE EVENING
ON MONDAY LEADING TO ENHANCED CHANCES FOR THUNDERSTORM ESPECIALLY
OVER SOUTH CENTRAL ARIZONA.

FOR TUESDAY INTO THE MIDDLE OF THE WEEK...GFS AND ECMWF START TO
DIVERGE IN THEIR SOLUTIONS. GFS BRINGS A LARGE UPPER TROF INTO THE
WEST...AND THE SOUTHERN EXTENT OF THIS TROF BRINGS A DRYING
SOUTHWESTERLY WINDFLOW INTO ARIZONA...KICKING THE WEATHER
DISTURBANCE AWAY TOWARDS THE NORTHEAST AND GRADUALLY DRYING OUT THE
CWA FROM THE WEST. THIS DRYING DOES NOT REALLY OCCUR WITH THE
EMCWF...WHICH MORE OR LESS PARKS THE INVERTED TROF/UPPER LOW RIGHT
OVER CENTRAL ARIZONA TUESDAY AND MOVES IT VERY LITTLE THRU
WEDNESDAY. AS SUCH MOISTURE REMAINS PLENTIFUL OVER MOST OF ARIZONA
AND CHANCES FOR STORMS ARE ELEVATED. MEX MOS POPS FOR PHOENIX ON
WEDNESDAY SHOW JUST A 6 PERCENT CHANCE FOR STORMS...COMPARED TO
NEARLY 30 PERCENT FROM THE ECEPHX EUROPEAN MOS. FEEL THAT THE GFS
SOLUTION IS BETTER AND FITS CLIMATOLOGY FOR EARLY TO MID SEPTEMBER
SO FORECASTS TEND TO FOLLOW THE GFS MORE...THO WE WILL KEEP AT LEAST
A SLIGHT CHANCE FOR AFTN/EVE STORM ACROSS THE CENTRAL DESERTS THRU
MID WEEK IN A NOD TO THE ECMWF SOLUTION.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
SHOWERS AND THUNDERSTORMS LIKELY AROUND THE TERMINALS THIS AFTERNOON
AND EVENING. SCT-BKN CLOUDS DECKS WITH CIGS AS LOW AS 5KFT IN
HEAVIER SHOWERS OR THUNDERSTORM. WINDS WILL RETAIN W-NW COMPONENT
THIS AFTERNOON/EVENING...BUT HAVE THE POTENTIAL TO SWING AROUND TO
THE S-SW WITH STORMS IN THE VICINITY...EVENTUALLY BECOMING S-SE
LATER THIS EVENING/EARLY FRIDAY MORNING.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
INCREASING SCT-BKN CLOUD DECKS AOA 10KFT...WITH ISOLATED SHOWERS AND
THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. WINDS WILL
GENERALLY REMAIN SOUTH-SOUTHWEST AROUND 10KT OR LESS...EXCEPT FOR
THE POSSIBILITY OF SOME OUTFLOW WINDS THAT COULD MOVE INTO THE
VICINITY OF THE TERMINALS FROM APPROACHING THUNDERSTORMS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
MONSOON MOISTURE IS EXPECTED TO REMAIN ACROSS THE REGION AS THE
UPPER HIGH REMAINS OVER NEW MEXICO. THE FLOW ALOFT IS THEN EXPECTED
TO BECOME MORE WESTERLY ON TUESDAY AND WEDNESDAY...AS THE HIGH
CENTER SHIFTS SOUTHWARD INTO OLD MEXICO. AS A RESULT...CHANCES FOR
THUNDERSTORMS ARE EXPECTED TO DECREASE TUESDAY INTO THURSDAY.
DAYTIME RELATIVE HUMIDITY VALUES WILL REMAIN FAIRLY ELEVATED BEFORE
TRENDING DOWN BY MIDWEEK. WINDS WILL REMAIN LIGHT...AND TEMPERATURES
WILL REMAIN NEAR SEASONAL NORMALS THROUGH THE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH UNTIL 2 AM MST FRIDAY AZZ024-027-028.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...CB
AVIATION...MEYERS
FIRE WEATHER...MEYERS/PERCHA
Hazardous weather outlook, Sep 6, 6:07 AM MST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
607 AM MST THU SEP 6 2012

AZZ021>024-026>028-071300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
607 AM MST THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THE BEST CHANCES OVER THE HIGHER
TERRAIN EAST OF PHOENIX. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY
WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAIN WITH LOCALIZED
FLOODING OF ROADS AND WASHES...PATCHY BLOWING DUST AND DEADLY CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE AN INCREASING CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCE OCCURRING THIS
WEEKEND AND INTO MONDAY...AS INCREASING MONSOON MOISTURE INTERACTS
WITH A SLOW MOVING WEATHER DISTURBANCE. THE PRIMARY WEATHER HAZARDS
INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND
DEADLY CLOUD TO GROUND LIGHTNING. SOME DRYING FROM THE WEST IS
POSSIBLE AFTER TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ020-025-CAZ030>033-071300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
607 AM MST THU SEP 6 2012 /607 AM PDT THU SEP 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY
WINDS IN EXCESS OF 45 MPH...BRIEF HEAVY RAIN WITH LOCALIZED FLOODING
OF ROADS AND WASHES...PATCHY BLOWING DUST AND SAND AND DEADLY CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A GRADUALLY INCREASING CHANCE FOR MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCE SUNDAY INTO
MONDAY. SOME DRYING FROM THE WEST IS EXPECTED BEGINNING ON TUESDAY.
THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45
MPH...LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS AND
WASHES...PATCHY BLOWING DUST AND SAND AND DEADLY CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Sep 6, 5:07 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
507 PM MST THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HEAVY RAIN       8 SSW AK-CHIN VILLAGE   32.93N 112.16W
09/06/2012  M0.53 INCH       PINAL              AZ   TRAINED SPOTTER

            MEASURED 0.53 IN. RAIN IN 15 MINUTES

&&

EVENT NUMBER PSR1200314

PSR
Local storm report, Sep 6, 5:27 PM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
527 PM MST THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     DUST STORM       3 E MESA RIVERVIEW MALL 33.43N 111.82W
09/06/2012                   MARICOPA           AZ   TRAINED SPOTTER

            VSBY LESS THAN 0.25 MI.

&&

EVENT NUMBER PSR1200315

PSR
Special weather statement, Sep 6, 5:44 PM MST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
544 PM MST THU SEP 6 2012

AZZ022-023-070145-
MARICOPA AZ-
544 PM MST THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  IN THE ISOLATED DESERTS AND MOUNTAINS 10 MILES NORTH AND
  NORTHEAST OF THE TOWN OF TONOPAH.

UNTIL 645 PM MST

AT 535 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
NUMEROUS STRONG THUNDERSTORMS WITH INTENSE RAINFALL IN THE REMOTE
DESERTS AND MOUNTAINS 10 MILES NORTHEAST OF THE TOWN OF TONOPAH...
AND WEST OF THE WHITE TANK MOUNTAINS. HEAVY RAIN IN THE AREA WILL
LIKELY DRAIN INTO THE NORMALLY DRY HASSAYAMPA RIVER. HOWEVER
FLOODING MAY OCCUR ON THE WICKENBURG HASSAYAMPA BACK-COUNTRY ROAD.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN MARICOPA COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3371 11308 3388 11292 3374 11254 3354 11269
TIME...MOT...LOC 0039Z 137DEG 9KT 3370 11275

HV
Local storm report, Sep 6, 5:49 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
549 PM MST THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     DUST STORM       2 WNW KINGS RANCH       33.39N 111.46W
09/06/2012                   PINAL              AZ   TRAINED SPOTTER

            VISIBILITY 0.25 MILE IN BLOWING DUST

&&

EVENT NUMBER PSR1200316

DG
Local storm report, Sep 6, 5:55 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
555 PM MST THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     DUST STORM       4 SW WITTMANN           33.74N 112.58W
09/06/2012                   MARICOPA           AZ   TRAINED SPOTTER

            LESS THAN 0.25 MI. VSBY

&&

EVENT NUMBER PSR1200317

PSR
Special weather statement, Sep 6, 5:58 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
558 PM MST THU SEP 6 2012

AZZ024-028-070200-
GILA AZ-PINAL AZ-
558 PM MST THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  INCLUDING GLOBE...SUPERIOR...AND HIGHWAYS 77 SOUTH OF
  GLOBE AND HIGHWAY 177 SOUTH OF SUPERIOR.

UNTIL 700 PM MST

AT 544 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SCATTERED STRONG THUNDERSTORMS WITH INTENSE RAINFALL IN THE REMOTE
DESERTS AND MOUNTAINS SOUTHEAST OF SUPERIOR AND SOUTH OF GLOBE...
HOWEVER THUNDERSTORMS WILL LIKELY EXPAND NORTH TOWARD THE TOWNS
OF SUPERIOR AND GLOBE THIS EVENING. HEAVY RAIN WILL LIKELY CAUSE
SOME FLOODING OF WASHES...AND MAKE ROADS VERY SLICK IN HEAVY RAIN.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN GILA COUNTY...
  RURAL NORTHERN PINAL COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3311 11066 3306 11072 3302 11072 3299 11080
      3323 11095 3309 11115 3310 11117 3336 11122
      3344 11066 3317 11051
TIME...MOT...LOC 0054Z 162DEG 4KT 3322 11083

HV

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:09 PM MSTAreal Flood AdvisoryPSRMaricopa, Yuma111 min
Sep 6, 5:43 PM MSTAreal Flood AdvisoryPSRYuma57 min
Sep 6, 5:44 PM MSTSpecial Weather StatementPSRMaricopa61 min
Sep 6, 5:58 PM MSTSpecial Weather StatementPSR62 min
Sep 6, 6:20 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma115 min
Sep 6, 6:35 PM MSTAreal Flood AdvisoryPSRYuma115 min
Sep 7, 7:41 AM MSTAreal Flood AdvisoryPSRMaricopa109 min
Sep 7, 7:53 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal112 min
Sep 7, 8:30 AM MSTFlash Flood WatchPSR6 hr
Sep 7, 9:30 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Sep 7, 9:30 AM MSTSpecial Weather StatementPSRMaricopa45 min
Sep 7, 9:45 AM MSTFlash Flood WarningPSRMaricopa2 hr
Sep 7, 9:53 AM MSTFlash Flood WarningPSRMaricopa, Pinal112 min
Sep 7, 11:07 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal113 min
Sep 7, 11:44 AM MSTAreal Flood WarningPSRMaricopa, Pinal4 hr
Sep 7, 12:00 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Sep 7, 12:52 PM MSTFlash Flood WarningPSRMaricopa113 min
Sep 7, 2:27 PM MSTFlash Flood WatchPSR5 hr
Sep 7, 2:51 PM MSTAreal Flood AdvisoryPSRLa Paz31 min
Sep 7, 3:20 PM MSTAreal Flood AdvisoryPSRLa Paz115 min
Sep 7, 3:40 PM MSTSevere Thunderstorm WarningPSRLa Paz46 min
Sep 7, 4:16 PM MSTSpecial Weather StatementPSR29 min
Sep 7, 2:31 PM MSTAreal Flood AdvisoryPSRImperial, Riverside119 min
Sep 7, 3:34 PM MSTSpecial Weather StatementPSRImperial41 min

Nearby

Blowing Dust Advisories in Arizona, 2012Blowing Dust Advisories in California, 2012Every blowing dust advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.